Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 177, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2008, 4:16 PM EDT for 4 counties in West Virginia. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 22, 2008, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Nicholas County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 158 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:22 PM EDT | HAIL 0.88 | Upperglade, WV | |
| Jun 22, 4:27 PM EDT | HAIL 0.75 | Webster Springs, WV | |
| Jun 22, 4:30 PM EDT | HAIL 0.75 | Webster Springs, WV | |
| Jun 22, 5:00 PM EDT | HAIL 0.88 | 4 N Marlinton, WV | |
| Jun 22, 5:02 PM EDT | HAIL 0.75 | Snowshoe, WV | |
| Jun 22, 5:14 PM EDT | HAIL 0.75 | 10 Nne Marlinton, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:41 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 222016
SVRRLX
WVC067-075-083-101-222115-
/O.NEW.KRLX.SV.W.0177.080622T2016Z-080622T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
416 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
POCAHONTAS COUNTY IN WEST VIRGINIA...
SOUTHERN RANDOLPH COUNTY IN WEST VIRGINIA...
WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 515 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF WEBSTER SPRINGS...AND MOVING
EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SNOWSHOE BY 500 PM EDT...
CASS SCENIC RAILROAD BY 505 PM EDT...
GREENBANK BY 510 PM EDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FOR WEST
VIRGINIA.
LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
3843 7967 3836 7972 3831 7979 3827 7977
3821 7987 3823 8039 3826 8044 3824 8047
3824 8059 3856 8056 3882 7951
TIME...MOT...LOC 2016Z 267DEG 31KT 3839 8045
$$
293 follow-up statements
000
WWUS51 KRLX 222038
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
438 PM EDT SUN JUN 22 2008
WVC067-222048-
/O.CAN.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
NICHOLAS WV-
438 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NICHOLAS COUNTY
IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
3843 7967 3836 7972 3831 7979 3827 7977
3821 7987 3823 8039 3835 8058 3856 8056
3882 7951
TIME...MOT...LOC 2038Z 273DEG 23KT 3836 8029
$$
WVC075-083-101-222115-
/O.CON.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
POCAHONTAS WV-WEBSTER WV-RANDOLPH WV-
438 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN RANDOLPH...WEBSTER AND POCAHONTAS COUNTIES...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTH OF BERGOO...OR ABOUT 9 MILES
SOUTHEAST OF WEBSTER SPRINGS...MOVING EAST AT 26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SLATY FORK BY 455 PM EDT...
EDRAY BY 505 PM EDT...
SNOWSHOE...6 MILES WEST OF DUNMORE...8 MILES SOUTHWEST OF CASS
SCENIC RAILROAD AND 8 MILES NORTHWEST OF FROST BY 515 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS.
DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY.
MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
3843 7967 3836 7972 3831 7979 3827 7977
3821 7987 3823 8039 3835 8058 3856 8056
3882 7951
TIME...MOT...LOC 2038Z 273DEG 23KT 3836 8029
$$
13000
WWUS51 KRLX 222059
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
459 PM EDT SUN JUN 22 2008
WVC101-222109-
/O.CAN.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
WEBSTER WV-
459 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
3843 7967 3831 7979 3827 7977 3821 7987
3823 8037 3835 8036 3833 8033 3839 8025
3852 8018 3864 8024 3882 7951
TIME...MOT...LOC 2059Z 273DEG 23KT 3835 8012
$$
WVC075-083-222115-
/O.CON.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
POCAHONTAS WV-RANDOLPH WV-
459 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN RANDOLPH AND POCAHONTAS COUNTIES...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR SLATY FORK...OR ABOUT 10 MILES NORTHWEST
OF MARLINTON...MOVING EAST AT 26 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EDRAY AND 9 MILES NORTH OF MARLINTON BY 505 PM EDT...
SNOWSHOE...6 MILES WEST OF DUNMORE...8 MILES SOUTHWEST OF CASS
SCENIC RAILROAD AND 8 MILES NORTHWEST OF FROST BY 515 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS.
DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY.
MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
3843 7967 3831 7979 3827 7977 3821 7987
3823 8037 3835 8036 3833 8033 3839 8025
3852 8018 3864 8024 3882 7951
TIME...MOT...LOC 2059Z 273DEG 23KT 3835 8012
$$
13000
WWUS51 KRLX 222116
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT SUN JUN 22 2008
WVC075-083-222126-
/O.EXP.KRLX.SV.W.0177.000000T0000Z-080622T2115Z/
POCAHONTAS WV-RANDOLPH WV-
516 PM EDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH AND
POCAHONTAS COUNTIES EXPIRES AT 515 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND LOW LYING AREAS.
DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY.
MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3873 7954 3864 7962 3861 7961 3856 7966
3843 7967 3831 7979 3827 7977 3821 7987
3823 8037 3835 8036 3833 8033 3839 8025
3852 8018 3864 8024 3882 7951
TIME...MOT...LOC 2059Z 273DEG 23KT 3835 8012
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:32 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 22, 3:32 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 332 PM EDT SUN JUN 22 2008 .SYNOPSIS... UNSETTLED AND CHANGEABLE ENVIRONMENT THIS AFTERNOON AND MONDAY...AS SUNSHINE MIXES WITH CONVECTION. UPPER LEVEL DISTURBANCE PASSES THROUGH MONDAY NIGHT. HIGH PRESSURE MOVES IN TUESDAY. && .NEAR TERM /THROUGH MONDAY/... LOT OF TIME SPENT WITH ONGOING CONVECTION AND HAILERS. SOME LOCATIONS HAVE SEEN LARGE HAIL 3 TIMES IN THE PAST WEEK. MONDAY, WEDNESDAY, AND NOW SUNDAY. ONE COMMENT FROM SAINT ALBANS...LOOKS LIKE A WINTER WONDERLAND. HOWEVER...NOT MANY DAMAGE REPORTS COMING IN FROM THE HAIL SO FAR. AFTERNOON CONVECTION FORMED ALONG THE 925-850 MB MOISTURE GRADIENT IN ERN KY. SHOULD BE SEEING A LULL...MOVING INTO THE HTS AREA...THEN EAST...BEHIND THE CONVECTION MOVING E THROUGH WV AND ERN KY. HAVE TO BRING POPS BACK THOUGH OVERNIGHT AS UPPER AIR ENERGY APPROACHES FROM THE WEST. DEW POINTS AND PRECIPITABLE WATER EVEN LESS ON MONDAY...BUT OF COURSE...THE FREEZING LEVEL WILL BE A BIT LOWER FROM AROUND 11 THSD TO 10 THSD. GUIDANCE POPS ARE ONLY 15 TO 20 PCT...BUT WILL KEEP 30 TO 40 PCT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... H500 TROUGH AXIS CROSSES MONDAY NIGHT. EXPECT SHRA ACTIVITY TO WANE AFTER SUNSET AS INSTABILITY IS LOST. HIGH PRESSURE BUILDS IN AT THE SURFACE FOR TUESDAY...ALONG WITH A DRIER AIRMASS AND MORE SEASONABLE TEMPERATURES. RESULT SHOULD BE A WELCOME BREAK FROM THE SCATTERED CONVECTION THROUGH TUESDAY NIGHT. NEXT WAVE IN NW FLOW REGIME LOOKS TO CLIP THE SOUTHERN CWA COUNTIES WEDNESDAY AFTERNOON/EVENING. HAVE CONFINED CHANCE POPS TO THE SOUTH FOR NOW...ALTHOUGH ISOLATED ACTIVITY REMAINS POSSIBLE TO THE NORTH. LIKE MAV/MET BLEND FOR NIGHTTIME TEMPERATURES. FAVORED WARMER MAV FOR TUESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... GENERALLY FLAT FLOW ACROSS THE EASTERN U.S. IN THE EXTENDED PERIOD...MAYBE A SLIGHT TREND TOWARDS TROFFINESS. NO HEAT WAVES IN SIGHT...ALTHOUGH TEMPERATURES WILL REMAIN AT NORMAL SUMMERTIME LEVELS. LOW LEVEL FLOW TURNS TOWARD THE SOUTHWEST FOR FRIDAY AND THE WEEKEND...HELPING TO INCREASE DEWPOINTS AND KEEP PRECIPITATION CHANCES IN THE FORECAST. USED HPC GRIDS AS A BASIS. KEPT A MAINLY DIURNAL PATTERN TO THE POPS ON THURSDAY...AHEAD OF MOISTURE/WARM FRONTAL BOUNDARY. FROM FRIDAY ON...WE ARE IN THE WARM SECTOR AND INDIVIDUAL WAVES BECOME TOUGH TO TIME. ENOUGH MOISTURE AND SUPPORT MAY BE AROUND TO SUPPORT PRECIPITATION AT ALMOST ANY TIME...AND THUS HAVE LOW CHANCE POPS FROM FRIDAY THROUGH THE WEEKEND. TRENDED SOME HPC TEMPERATURES TOWARDS THE ENSEMBLE NUMBERS...BUT MEX AND THE ENSEMBLE WERE GENERALLY IN GOOD AGREEMENT WITH HPC. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... CHANGEABLE ENVIRONMENT CERTAINLY THE CASE WITH THE THUNDERSTORMS OVER SOUTHERN WV AND EASTERN KENTUCKY. WILL TRY TO PAINT A LULL IN HTS-CRW IN THE WAKE OF 16-19Z CONVECTION THERE. WILL INCLUDE THE POSSIBILITY OF SOME SMALL HAIL POSSIBLE AT EKN 19-22Z. LEFT SOME THICKER FOG FOR EKN 08-13Z DUE TO THE EXPECTED RAIN. OTHERWISE A LOT OF 3 TO 4 MILES FORECAST IN RIVER VALLEY. STRATOCUMULUS FIELD AT 3 TO 5 THSD FT FIGURED MONDAY. AIRMASS DIRER BUT WITH STRONG UPPER AIR SUPPORT...SOME CONVECTION IS POSSIBLE. AVIATION OUTLOOK /AFTER 18Z MON/...IFR FOR POSSIBLE ALONG RIVER VALLEYS AND AREAS THAT RECEIVE RAINFALL LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB NEAR TERM...KTB SHORT TERM...CL LONG TERM...CL AVIATION...KTB/ARJ
Hazardous weather outlook, Jun 22, 3:40 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EDT SUN JUN 22 2008 KYZ103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-013>020- 024>027-029-033-231945- BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-MCDOWELL- 340 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE MONDAY. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ028-030>032-034>040-046-047-231945- BRAXTON-LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 340 PM EDT SUN JUN 22 2008 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101-102-231945- GREENUP-CARTER- 340 PM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE MONDAY. THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Local storm report, Jun 22, 2:54 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
254 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL CLENDENIN 38.41N 81.34W
06/22/2008 U1.00 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 3:26 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
326 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 5 NW CLAY 38.51N 81.15W
06/22/2008 E0.88 INCH CLAY WV PUBLIC
0315 PM HAIL CLAY 38.46N 81.08W
06/22/2008 E1.75 INCH CLAY WV PUBLIC
&&
JDENTLocal storm report, Jun 22, 4:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
405 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL SETH 38.08N 81.68W
06/22/2008 U0.75 INCH BOONE WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 4:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
410 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL 10 S BIRCH RIVER 38.35N 80.76W
06/22/2008 E2.00 INCH NICHOLAS WV PUBLIC
&&
MCMULLENLocal storm report, Jun 22, 4:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
412 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BOMONT 38.40N 81.21W
06/22/2008 U2.00 INCH CLAY WV PUBLIC
&&
NNNNLocal storm report, Jun 22, 4:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
415 PM EDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL COWEN 38.38N 80.48W
06/22/2008 U0.88 INCH WEBSTER WV PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:20 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 40 min |
| Jun 22, 12:44 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Putnam | 46 min |
| Jun 22, 1:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 41 min |
| Jun 22, 1:23 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 52 min |
| Jun 22, 1:33 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Putnam | 42 min |
| Jun 22, 1:57 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 33 min |
| Jun 22, 2:11 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 34 min |
| Jun 22, 2:19 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha, Roane | 41 min |
| Jun 22, 2:27 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Roane | 33 min |
| Jun 22, 2:58 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Clay, Nicholas, Roane | 47 min |
| Jun 22, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 40 min |
| Jun 22, 3:59 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha | 46 min |
| Jun 22, 4:58 PM EDT | Areal Flood Advisory | RLX | Pocahontas | 3 hr |
| Jun 22, 5:00 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 60 min |
| Jun 22, 6:06 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.